Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 30, 2021, 1:16 PM PDT. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 1:16 PM PDT (20:16 UTC)
- Expired
- Jul 30, 2021, 1:45 PM PDT
- In force
- 29 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 192 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WWUS85 KLKN 302016 SPSLKN Special Weather Statement National Weather Service Elko NV 116 PM PDT Fri Jul 30 2021 NVZ039-302045- South Central Elko County NV- 116 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 145 PM PDT... At 115 PM PDT, Doppler radar was tracking a strong thunderstorm near Currie, moving northwest at 10 mph. Pea to dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Breif moderate rain is possible with this storm. Locations impacted include... Currie. LAT...LON 4020 11457 4017 11467 4027 11479 4030 11457 TIME...MOT...LOC 2015Z 156DEG 8KT 4023 11466 $$ 91
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:16 AM PDT, 10 hours earlier.
Area forecast discussion, Jul 30, 3:16 AM PDT, 10 hours before
Area Forecast Discussion National Weather Service Elko NV 316 AM PDT Fri Jul 30 2021 .SYNOPSIS...Showers and thunderstorms are expected through the weekend and some showers could be locally moderate to heavy at times. A cooling trend will bring high temperatures in the 70's and 80's over the weekend. && .SHORT TERM...Today through Saturday afternoon The ridge axis that has been over central Nevada has moved westward over the western US and a strong, much above normal push of monsoonal moisture continues to make its way into Nevada. This will allow for widespread shower and thunderstorm coverage to to expand over the state and continue through the weekend. Storms will be slow moving with pockets of moderate to heavy showers. This sets the stage for some possible flash flooding, especially in central Nevada, where a Flash Flood Watch remains in effect through Saturday evening, though the possibility exists for pockets of flooding in northern Nevada as well in heavier cells. Shower and thunderstorm activity is expected to continue overnight tonight, though coverage will decrease a little and thunderstorms will wane some. It remains to be seen whether expected overcast skies will inhibit convection some on Saturday, though it will definitely have an effect on high temperatures, as highs in the mid 80's to lower 90's today drop into the mid 70's to lower 80's on Saturday. Winds remain light outside of thunderstorms. .LONG TERM...Saturday night through next Thursday... The combination of deep layered moisture in southerly flow on Sunday and an embedded disturbance aloft means another day of numerous wetting rains with locally heavy showers. Given the anomalously high precipitable water content over the Great Basin, particularly the eastern half, flash flooding likely remains a threat. Monday will be a transition day as energy ejecting northeast from a offshore trough changes the winds aloft to southwest. This pushes the monsoonal plume eastward, but air mass stays moist and unstable over eastern Nevada. Thunderstorms coverage will be less numerous west of Elko and Ely. Tuesday and thereafter, air mass turns drier with isolated afternoon thunderstorms limited to the northeast Nevada corner. With more sunshine, afternoon temperatures rebound to a few degrees above average. && .AVIATION...Showers and thunderstorms are once again expected this afternoon with a majority of the activity beginning closer to our eastern sites of KELY and KEKO before becoming more widespread and numerous as we get into the evening. Smoke and haze still lingers across northern sites, but any impacts are expected to be minimal. && .FIRE WEATHER...The main message is that a very moist airmass will move into the area for today through Sunday. This will expand the areal coverage of showers and thunderstorms to many locations with a higher chance of wetting rains being seen in the area. The fly in the ointment is the amount of cloud cover and destabilization of the atmosphere. If cloud cover remains high, there is less of a potential for the forecast precipitation amounts. Suffice to say, the wet storms will limit the risk of new starts. In addition, there will be sufficient moisture that moderate to locally heavy rain will be possible and that could lead to localized flash flooding. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from noon PDT today through Saturday evening for Northeastern Nye County-Northwestern Nye County-Southern Lander County and Southern Eureka County-White Pine County. && 90/88/94/90
In the hours before
Special weather statement, Jul 30, 1:12 PM PDT, 4 minutes before
Special Weather Statement National Weather Service Elko NV 112 PM PDT Fri Jul 30 2021 NVZ030-031-033>041-311030- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 112 PM PDT Fri Jul 30 2021 ...Showers and thunderstorms will bring wet weather today and through the weekend... A period of wet weather is will begin today across northern and central Nevada and continue through the weekend. Showers and thunderstorms will develop each day and will be capable of dropping moderate to locally heavy rainfall. In addition to the rain, gusty winds will also be possible. Rainfall amounts of an inch or more are possible, especially across central and eastern Nevada. Rain rates could also be sufficient to produce localized flash flooding. As a result, a flash flood watch has been issued for southern Lander/Eureka, White Pine, and northern Nye counties. If recreating outdoors, especially in remote areas, ensure to inform loved ones of your destination and expected time of return. Also, if driving across the backcountry, be aware that poor drainage areas may have standing water. If you come across water on a roadway, turn around don't drown! Visit www.weather.gov/elko for the latest weather information.
Special weather statement, Jul 30, 1:16 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 116 PM PDT Fri Jul 30 2021 NVZ039-302045- South Central Elko County NV- 116 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 145 PM PDT... At 115 PM PDT, Doppler radar was tracking a strong thunderstorm near Currie, moving northwest at 10 mph. Pea to dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Breif moderate rain is possible with this storm. Locations impacted include... Currie. LAT...LON 4020 11457 4017 11467 4027 11479 4030 11457 TIME...MOT...LOC 2015Z 156DEG 8KT 4023 11466 91
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:47 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 30, 1:21 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jul 30, 2:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 30, 2:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jul 30, 2:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 30, 2:49 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Jul 30, 3:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 30, 3:46 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Jul 30, 3:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Jul 30, 4:07 PM PDT | Special Weather Statement | LKN | Elko | 23 min |
| Jul 30, 4:11 PM PDT | Special Weather Statement | LKN | Lander | 34 min |
| Jul 30, 4:12 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 30, 4:23 PM PDT | Areal Flood Advisory | LKN | Elko | 34 min |
| Jul 30, 4:31 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 30, 4:39 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 30, 4:57 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.